MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49976
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: practice manager this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopy with stone lithotripsy and stent removal procedure, when they pulled on the universa soft ureteral stent, there was no tension on the stent it pulled right out ,but the stent severed in half.A broken piece of the stent remained in the patient's kidney, as the physician was unable to remove it.There were two stents in the patient and one of the stents was removed successfully without any issues.Additional information was received 11may2021: the broken piece of the stent was removed via a flexible cystoscope, and the ureteroscopy with stone lithotripsy was completed.No additional patient consequences were reported.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a ureteroscopy with stone lithotripsy and stent removal procedure, when they pulled on the universa soft ureteral stent, there was no tension on the stent it pulled right out ,but the stent severed in half.A broken piece of the stent remained in the patient's kidney, as the physician was unable to remove it.There were two stents in the patient and one of the stents was removed successfully without any issues.Additional information was received 11may2021: the broken piece of the stent was removed via a flexible cystoscope, and the ureteroscopy with stone lithotripsy was completed.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complainant returned two used universa soft ureteral stent sets, ush-630-r, to cook for investigation.Visual examination of the device found that one of the products was returned broken into two pieces and the other was intact.The intact device measured 30 cm.The tips of the devices are round and smooth.The damaged device sections measured 18.5 cm and 11.5 cm.The point of separation was at a side port and the separation points appear to be mating fractures.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: -the universa soft stents must not remain indwelling more than six months.If the patient¿s status permits, the stent may be replaced with a new stent.- these stents are not intended as permanent indwelling devices.- do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.- improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.-individual variations of interaction between stents and the urinary system are unpredictable.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A clinical evaluation of the complaint concluded product handling, medical procedure, inadvertent user error, or device failure could not be ruled out as possible causes of this event based on the available information.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11885533
Report Number1820334-2021-01399
Device Sequence Number3223322
Product Code FAD
UDI-Device Identifier10827002499765
UDI-Public(01)10827002499765(17)220530(10)9772445
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberG49976
Device Catalogue NumberUSH-630-R
Device Lot Number9772445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR